Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 250, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Sep 13, 2019, 6:24 PM MDT for Las Animas County, Colorado. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2019, 6:24 PM MDT (00:24 UTC)
- Expired
- Sep 13, 2019, 7:15 PM MDT
- In force
- 51 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 152 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.4 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 488 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
956
WUUS55 KPUB 140024
SVRPUB
COC071-140115-
/O.NEW.KPUB.SV.W.0250.190914T0024Z-190914T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
624 PM MDT Fri Sep 13 2019
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Southeastern Las Animas County in southeastern Colorado...
* Until 715 PM MDT.
* At 623 PM MDT, a severe thunderstorm was located 11 miles northeast
of Trinchera, or 29 miles north of Des Moines, moving southeast at
25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southeastern Las Animas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3713 10404 3731 10393 3721 10342 3700 10356
3700 10380
TIME...MOT...LOC 0023Z 298DEG 20KT 3719 10391
HAIL...1.50IN
WIND...60MPH
$$
293 follow-up statements
051
WWUS55 KPUB 140035
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
635 PM MDT Fri Sep 13 2019
COC071-140115-
/O.CON.KPUB.SV.W.0250.000000T0000Z-190914T0115Z/
Las Animas CO-
635 PM MDT Fri Sep 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTHEASTERN LAS ANIMAS COUNTY...
At 635 PM MDT, a severe thunderstorm was located 10 miles north of
Branson, or 28 miles north of Des Moines, moving southeast at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Las Animas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3711 10400 3730 10388 3721 10342 3700 10356
3700 10380
TIME...MOT...LOC 0035Z 302DEG 13KT 3717 10388
HAIL...1.75IN
WIND...60MPH
$$
29407
WWUS55 KPUB 140053
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
653 PM MDT Fri Sep 13 2019
COC071-140115-
/O.CON.KPUB.SV.W.0250.000000T0000Z-190914T0115Z/
Las Animas CO-
653 PM MDT Fri Sep 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTHEASTERN LAS ANIMAS COUNTY...
At 653 PM MDT, a severe thunderstorm was located 9 miles north of
Branson, or 27 miles north of Des Moines, moving east at 5 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Las Animas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3713 10398 3728 10385 3721 10342 3700 10356
3700 10380
TIME...MOT...LOC 0053Z 291DEG 5KT 3716 10387
HAIL...1.25IN
WIND...60MPH
$$
29933
WWUS55 KPUB 140108
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
708 PM MDT Fri Sep 13 2019
COC071-140118-
/O.EXP.KPUB.SV.W.0250.000000T0000Z-190914T0115Z/
Las Animas CO-
708 PM MDT Fri Sep 13 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAS ANIMAS COUNTY
WILL EXPIRE AT 715 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3713 10398 3728 10385 3721 10342 3700 10356
3700 10380
TIME...MOT...LOC 0108Z 298DEG 20KT 3712 10378
$$
29What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:25 PM MDT, 2 hours 59 minutes earlier.
Area forecast discussion, Sep 13, 3:25 PM MDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 325 PM MDT Fri Sep 13 2019 .SHORT TERM...(This evening through Saturday) Issued at 325 PM MDT Fri Sep 13 2019 Currently...Plenty of sun across the region today with temps warming into the 70s and 80s as of 3 pm. Winds have generally followed normal diurnal patterns, at 5-10 mph with intermittent aftn gusts to 25-30 mph for the higher peaks as well as the far eastern plains. Tonight and Tomorrow...Dry and warm conditions are expected to persist through the short term, as westerly zonal flow aloft continues. Look for clear to mostly clear skies tonight with low temps in the 30s to around 40F for the high valleys, and mid 40s to mid 50s for the plains. Saturday looks to be very similar to today though warmer as the flow aloft begins to make a shift to the southwest. plan on highs in the 70s to around 80F for the high valleys, and lower 80s to lower 90s for the plains. .LONG TERM...(Saturday night through Friday) Issued at 325 PM MDT Fri Sep 13 2019 Little change to the extended forecast thinking through Tuesday, but models are now showing a much different solution from mid-week onward. Saturday night through Tuesday...An upper low pressure system drops south into the Pacific NW Sat evening and remains there through Sun. This system will then push onshore across WA and OR on Mon, then crosses the Great Basin and ejects to the northeast across the Rockies on Tue. This path produces swift southwest flow aloft across the Four Corners region, drawing moisture up into the western half of CO and providing the fuel for showers and thunderstorms starting on Sun. Activity is expected to be isolated to scattered for Sun, then as the system starts to approach on Mon, activity will become scattered to likely for Mon and Tue. A majority of the convection is forecast to remain over the higher terrain , with just isolated activity spilling over onto the I-25 corridor while the far eastern plains remain dry. Look for low temps tonight in the 30s to around 40F for the high valleys, and mid 40s to mid 50s for the plains. One thing to note is that lows in the mt valleys tonight will come close but probably not as cold as last night, and then will be warmer in the following nights as cloud cover increases. As for the highs, plan on readings in the 70s for the high valleys, and lower 80s to lower 90s for the plains. Wednesday through Friday...As the low passes to the north across MT and the Dakotas late Tue night, it will push a dry cold front south into eastern Co, helping to cool temps slightly for the rest of the week. The EC and GFS models disagree on what will happen from Wed onward, with the GFS indicating a ridge of high pressure sets up over the region keeping another low over the West Coast. The EC keeps showing multiple upper level systems sweeping across the Pacific NW and north Rockies, well to the north of CO. Both solutions keep activity across CO as isolated at best. Plan on highs in the 70s for the high valleys, and upper 70s to upper 80s for the plains. Moore && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 325 PM MDT Fri Sep 13 2019 VFR conditions expected across the forecast area over the next 24 hours, including the three main TAF sites of KCOS, KPUB and KALS. Diurnal sfc winds are anticipated, generally 5-10 kts. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MOORE LONG TERM...MOORE AVIATION...MOORE
Hazardous weather outlook, Sep 13, 6:16 PM MDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 616 PM MDT Fri Sep 13 2019 COZ058>089-093>099-150030- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 616 PM MDT Fri Sep 13 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight Strong to severe thunderstorms are possible across portions of Las Animas and Baca Counties through the evening hours. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated thunderstorms will be possible over southern Colorado Sunday afternoon, and more widespread thunderstorms are possible Monday afternoon through Tuesday evening. Primary storm risks are wind gusts up to 50 mph, small hail, and cloud to ground lightning. Flash flooding is possible primarily over the Spring Burn Scar on Sunday and Monday afternoon. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across Las Animas and Baca Counties this evening. 55/27
In the hours before
Special weather statement, Sep 13, 4:12 PM MDT, 2 hours 12 minutes before
Special Weather Statement National Weather Service Pueblo CO 412 PM MDT Fri Sep 13 2019 COZ088-094-132300- Eastern Las Animas County CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 412 PM MDT Fri Sep 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY UNTIL 500 PM MDT... At 411 PM MDT, Doppler radar was tracking a strong thunderstorm over Hoehne, or 12 miles northeast of Trinidad, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Model and Hoehne. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3719 10439 3736 10438 3737 10373 3704 10382 TIME...MOT...LOC 2211Z 284DEG 19KT 3728 10433 Heavener
Special weather statement, Sep 13, 5:07 PM MDT, 1 hour 17 minutes before
Special Weather Statement National Weather Service Pueblo CO 507 PM MDT Fri Sep 13 2019 COZ088-094-132330- Eastern Las Animas County CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 507 PM MDT Fri Sep 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY UNTIL 530 PM MDT... At 506 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles southeast of Model, or 26 miles east of Trinidad, moving east at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Las Animas County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3721 10415 3729 10414 3726 10373 3712 10375 TIME...MOT...LOC 2306Z 272DEG 22KT 3727 10405 29
Special weather statement, Sep 13, 5:32 PM MDT, 52 minutes before
Special Weather Statement National Weather Service Pueblo CO 532 PM MDT Fri Sep 13 2019 COZ088-094-140000- Eastern Las Animas County CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 532 PM MDT Fri Sep 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS COUNTY UNTIL 600 PM MDT... At 532 PM MDT, Doppler radar was tracking a strong thunderstorm 13 miles north of Trinchera, or 30 miles east of Trinidad, moving east at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Las Animas County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3720 10405 3729 10401 3729 10375 3711 10383 TIME...MOT...LOC 2332Z 277DEG 11KT 3724 10397 29
Special weather statement, Sep 13, 5:42 PM MDT, 42 minutes before
Special Weather Statement National Weather Service Pueblo CO 542 PM MDT Fri Sep 13 2019 COZ088-094-140000- Eastern Las Animas County CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 542 PM MDT Fri Sep 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY UNTIL 600 PM MDT... At 542 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Model, or 23 miles east of Trinidad, moving east at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Las Animas County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3724 10419 3734 10414 3735 10395 3717 10403 TIME...MOT...LOC 2342Z 277DEG 11KT 3727 10410 29
Special weather statement, Sep 13, 6:01 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service Pueblo CO
601 PM MDT Fri Sep 13 2019
COZ088-094-140045-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
601 PM MDT Fri Sep 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS COUNTY
UNTIL 645 PM MDT...
At 600 PM MDT, Doppler radar was tracking a two strong
thunderstorms, the strongest of which was 12 miles southeast of
Model, or 26 miles east of Trinidad, moving east at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of southeastern Las
Animas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3719 10416 3734 10408 3729 10354 3700 10366
3700 10368
TIME...MOT...LOC 0000Z 285DEG 12KT 3725 10403
29The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 6:01 PM MDT | Special Weather Statement | PUB | Las Animas | 44 min |
| Sep 13, 6:50 PM MDT | Tornado Warning | PUB | Las Animas | 25 min |
| Sep 13, 7:22 PM MDT | Areal Flood Advisory | PUB | Las Animas | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.